Bivariate Weibull-G Family Based on Copula Function: Properties, Bayesian and non-Bayesian Estimation and Applications

Keywords: Weibull-G family, FGM copula, Median Regression, Goodness of Fit, Bootstrap


This paper aims to obtain a new flexible bivariate generalized family of distributions based on FGM copula, which is called bivariate FGM Weibull-G family. Some of its statistical properties are studied as marginal distributions, product moments, and moment generating functions. Some dependence measures as Kendall’s tau and median regression model are discussed. After introducing the general class, four special sub models of the new family are introduced by taking the baseline distributions as Pareto, inverted Topp-Leone, exponential, and Rayleigh distributions. Maximum likelihood and Bayesian approaches are used to estimate the model unknown parameters. Further, percentile bootstrap confidence interval and bootstrap-t confidence interval are estimated for the model’s parameters. A Monte-Carlo simulation study is carried out of the maximum likelihood and Bayesian estimators. Finally, we illustrate the importance of the proposed bivariate family using two real data sets in medical field.


R. B. Nelsen, An introduction to copulas. Springer Science Business Media, 2007.

A. Sklar, Random variables, joint distribution functions, and copulas, Kybernetika, vol. 9, no. 6, pp. 449-460, 1973.

E. J. Gumbel, Bivariate exponential distributions, Journal of the American Statistical Association, vol. 55, no. 292,

pp. 698-707, 1960.

S. P. Verrill, J. W. Evans, D. E. Kretschmann, and C. A. Hatfield, Asymptotically efficient estimation of a bivariate

Gaussian¨CWeibull distribution and an introduction to the associated pseudo-truncated Weibull, Communications in

Statistics-Theory and Methods, vol. 44, no. 14, pp. 2957-2975, 2015.

S. Kotz, N. Balakrishnan, and N. L. Johnson, Continuous multivariate distributions, Volume 1: Models and applications. John Wiley and Sons, 2004.

A. Q. Flores, Testing copula functions as a method to derive bivariate Weibull distributions, In American Political

Science Association, vol. 4, 2009.

E. M. Almetwally, H. Z. Muhammed, and E. S. A. El-Sherpieny, Bivariate Weibull Distribution: Properties and Different

Methods of Estimation, Annals of Data Science, vol. 7 no. 1, pp. 163-193, 2020.

A. Justel, D. Peña, and R. Zamar, A multivariate Kolmogorov-Smirnov test of goodness of fit, Statistics Probability

Letters, vol. 35, no. 3, pp. 251-259, 1997.

H. Z. Muhammed, On a bivariate generalized inverted Kumaraswamy distribution, Physica A: Statistical Mechanics

and its Applications, vol. 553, 124281, 2020.

R. M. Alotaibi, H. R. Rezk, I. Ghosh, and S. Dey, Bivariate exponentiated half logistic distribution: Properties and application, Communications in Statistics-Theory and Methods, pp. 1-23, 2020.

R. G. M. Samanthi, and J. Sepanski, On bivariate Kumaraswamy-distorted copulas, Communications in Statistics-Theory and Methods, pp. 1-19, 2020.

M. Bourguignon, R. B. Silva, and G. M. Cordeiro, The Weibull-G family of probability distributions, Journal of Data

Science, vol. 12, no. 1, pp. 53-68, 2014.

A. M. Almarashi, M. Elgarhy, F. Jamal, and C. Chesneau, The Exponentiated Truncated Inverse Weibull-Generated

Family of Distributions with Applications, Symmetry, vol. 12, no. 4, pp. 1-21, 650, 2020.

J. T. Eghwerido, J. D. Ikwuoche, and O. D. Adubisi, Inverse Odd Weibull Generated Family of Distribution, Pakistan

Journal of Statistics and Operation Research, vol. 16, no. 3, pp. 617-633, 2020.

M. Elgarhy, On the exponentiated Weibull Rayleigh distribution, Gazi University Journal of Science, vol. 32, no. 3,

pp. 1060-1081, 2019.

C. Chesneau, and T. El Achi, Modified Odd Weibull Family of Distributions: Properties and Applications, Journal of

the Indian Society for Probability and Statistics, vol. 21, pp. 259-286, 2020.

A. Alzaatreh, F. Famoye, and C. Lee, A new method for generating families of continuous distributions, Metron, vol.

, no. 1, pp. 63-79., 2013.

E. M. Almetwally, and H. Z. Muhammed, On a Bivariate Frechet Distribution, Journal of Statistics Applications and

Probability, vol. 9, no. 1, pp. 1-21, 2020.

H. Z. Muhammed, Bivariate inverse Weibull distribution, Journal of Statistical Computation and Simulation, vol. 86,

no. 12, pp. 2335-2345, 2016.

M., El-Morshedy, Z. A., Alhussain, D. Atta, E. M. Almetwally, and M. S. Eliwa, Bivariate Burr X generator of distributions: properties and estimation methods with applications to complete and type-II censored samples, Mathematics, vol. 8, no. 2, pp. 1-31, 264, 2020.

M. S. Eliwa, and M. El-Morshedy, Bivariate odd Weibull-G family of distributions: Properties, Bayesian and nonBayesian estimation with bootstrap confidence intervals and application, Journal of Taibah University for Science,

Vol.14, no. 1, pp. 331-345, 2020.

G. Kim, M. J. Silvapulle, and P. Silvapulle, Comparison of semiparametric and parametric methods for estimating

copulas, Computational Statistics Data Analysis, vol. 51, no. 6, pp. 2836-2850, 2007.

G. Grover, A. Sabharwal, and J. Mittal, Application of Multivariate and Bivariate Normal Distributions to Estimate

Duration of Diabetes, International Journal of Statistics and Applications, vol. 4, no. 1, pp. 46-57, 2014.

B. Efron, Bootstrap methods: another look at the jackknife. In Breakthroughs in statistics, Springer, New York, NY,

pp. 569-593, 1992.

M. K. Elaal, and R. S. Jarwan, Inference of Bivariate Generalized Exponential Distribution Based on Copula Functions,

Applied Mathematical Sciences, vol. 11, no. 24, pp. 1155-1186, 2017.

C. A. McGilchrist, and C. W. Aisbett, Regression with frailty in survival analysis, Biometrics, pp. 461-466, 1991.

E. S. El-Sherpieny, and E. M. Almetwally, Bivariate Generalized Rayleigh Distribution Based on Clayton Copula,

In Proceedings of the Annual Conference on Statistics (54rd), Computer Science and Operation Research, Faculty of

Graduate Studies for Statistical Research, Cairo University, pp. 1-19, 2019.

E. M. Almetwally, Parameter Estimation of Bivariate Models under Some Censoring Schemes, Master Thesis, Faculty

of Graduate Studies for Statistical Research, Cairo University, 2019.

D. L. Zimmerman, A bivariate Cramér-von Mises type of test for spatial randomness, Journal of the Royal Statistical

Society: Series C (Applied Statistics), vol. 42, no. 1, pp. 43-54, 1993.

C. Genest, J. F. Quessy, and B. Rémillard, Goodness-of-fit procedures for copula models based on the probability

integral transformation, Scandinavian Journal of Statistics, vol. 33, no. 2, pp. 337-366, 2006.

N. Langrené, and X. Warin, Fast multivariate empirical cumulative distribution function with connection to kernel

density estimation, arXiv preprint arXiv:2005.03246, 2020.

A. K. SUZUKI, F. Louzada-Neto, V. G. Cancho, and G. D. BARRIGA, The FGM bivariate lifetime copula model: a

bayesian approach, Advances and Applications in Statistics, vol. 21, no. 1, pp. 55-76, 2011.

F. Louzada, A. K. Suzuki, and V. G. Cancho, The FGM long-term bivariate survival copula model: modeling, Bayesian

estimation, and case influence diagnostics, Communications in Statistics-Theory and Methods, vol. 42, no. 4, pp. 673-

, 2013.

M. H. Chen, and Q. M. Shao, Monte Carlo estimation of Bayesian credible and HPD intervals, Journal of Computational and Graphical Statistics, vol. 8, no. 1, pp. 69-92, 1999.

A. A. Al-Babtain, M. K. Shakhatreh, M. Nassar, and A. Z. Afify, A New Modified Kies Family: Properties, Estimation

Under Complete and Type-II Censored Samples, and Engineering Applications, Mathematics, vol. 8, no. 8, pp. 1345,

M. H. Tahir, G. M. Cordeiro, M. Alizadeh, M. Mansoor, M. Zubair, and G. G. Hamedani, The odd generalized

exponential family of distributions with applications, Journal of Statistical Distributions and Applications, vol. 2, no.

, pp. 1-28, 2015.

C. Genest, W. Huang, and J. M. Dufour, A regularized goodness-of-fit test for copulas, Journal de la Société francaise

de statistique, vol. 154, no. 1, pp. 64-77, 2013.

M. Rafiei, and A. Iranmanesh, A Bivariate Gamma Distribution Whose Marginals are Finite Mixtures of Gamma

Distributions. Statistics, Optimization and Information Computing, vol. 8, no. 4, pp. 950-971, 2020.

A. Bekker, and J. Ferreira, Bivariate gamma type distributions for modeling wireless performance metrics, Statistics,

Optimization and Information Computing, vol. 6, no. 3, pp. 335-353, 2018.

V. S. Vaidyanathan, and A. Sharon Varghese, Morgenstern type bivariate Lindley distribution. Statistics, Optimization

and Information Computing, vol. 4, no. 2, pp. 132-146, 2016.

How to Cite
El-Sherpieny, E.-S. A., Almetwally, E. M., & Muhammed, H. Z. (2021). Bivariate Weibull-G Family Based on Copula Function: Properties, Bayesian and non-Bayesian Estimation and Applications. Statistics, Optimization & Information Computing, 10(3), 678-709.
Research Articles